MAUDE Adverse Event Report: UNKNOWN ROTAREX; THROMBECTOMY & ATHERECTOMY

UNKNOWN ROTAREX; THROMBECTOMY & ATHERECTOMY
Model Number VERSION 1.0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a recanalization procedure through common femoral artery, the device was inserted over the wire through the sheath.It was further reported that the device was activated and engaged with the clot and clutched out.Furthermore, the device was removed to be flushed and, upon removal of the catheter, the distal tip and helix of the catheter remained in the sheath.Under fluoroscopy, it was allegedly found that the helix was fractured and separated from the catheter.Reportedly, the device was removed with a snare and the procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
The medical device manufacturer and manufacturing location for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 08/2024).Device pending return.
 
Additional Manufacturer Narrative
H10: the medical device manufacturer (d3) and manufacturing location (g1) for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned for evaluation and a physical investigation was performed for the catheter.The helix was broken at 21 cm distance from the tip of the catheter, with a tube kink found at the same place of 21 cm.Therefore, the investigation is confirmed for the reported helix break issue.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ROTAREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
UNKNOWN
BR 
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16748370
Report Number3008439199-2023-00054
Device Sequence Number3379410
Product Code MCW
UDI-Device Identifier07640142810605
UDI-Public(01)07640142810605
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSION 1.0
Device Catalogue Number80239
Device Lot Number220773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date04/15/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown